Other Drug Guides Articles
Between 1988 and 1997, some 50-100 deaths have been connected to Ecstasy use in the UK. The current rate is 7 deaths per million users per year.
On the other hand, US figures are much lower, with only one death per million users. This is largely due to the enduring preference for warehouse or outdoor parties rather than hot packed-out nightclubs. Most Ecstasy-related deaths are related to alcohol-consumption and overheating, and there is less of a booze culture among American kids.
Overheating While Using the Love Drug
The most common cause of Ecstasy-related death is overheating (hyperthermia). MDMA interferes with the body's ability to regulate its own body temperature and to see other warning signs allowing the body to overheat without discomfort especially when dancing for hours in hot clubs.
In a worst-case scenario, the body can reach extreme temperatures (41-42°C) - a severe heatstroke which causes unpredictable and often medically-untreatable problems, including unstoppable bleeding, liver and kidney failure and ultimately death. Most fatalities occur amongst inexperienced users, who have not yet learned how to read the body's response to Ecstasy.
Drinking alcohol heavily also disrupts your body temperature, making Ecstasy-related overheating much easier. If you decide to use Ecstasy, you should avoid ingesting alcohol at the same time, and get familiar with safe dancing practices.
Drinking Too Much Water and Using Kleenex
Inexperienced users who are worried about overheating and dehydration may over-compensate, drink huge amounts of water and suffer from 'water-poisoning' or hyponatraemia.
When excessive amounts of water or fluid are consumed, the sodium balance of the body is disturbed and the organs swell. This is very dangerous for the brain, which cannot expand inside the skull. It becomes compressed, putting pressure on the brain stem which controls heart and breathing functions. This can lead to coma and death.
This can be avoided by drinking only 500 ml of water per hour and eating salty snacks, or by drinking orange juice.
Other Dangers of Using X-TC
Using a high dose of X-TC can lead to several dangerous complications for users. The person may feel as if they are floating, which interferes with his or her coordination. The risk of falling is increased, whether they have also been drinking alcohol or not. Being drunk as well as high on Ecstasy increases the likelihood of a mishap exponentially.
A person who has taken the Love Drug may feel sick to his or her stomach. The nausea can be problematic and vomiting after taking drugs or drinking has the potential to turn deadly if the person aspirates the material. Other issues associated with severe vomiting are damage to the lining of the esophagus or the stomach. Bleeding due to vomiting can be a serious health consequence.
The good feeling associated with using this drug can escalate to the level where they lead to manic, or even bizarre, behavior. During this type of episode, the individual can experience racing thoughts. He or she feels wonderful and on top of the world. The immense love that the X-TC user feels for anyone and everyone can turn into a desire to express it in a way that will make an enormous impact.
A person in this type of emotional state has no problem being the center of attention. The more attention they get, the more they want. In an effort to continue getting this level of attention, the Love Drug user will escalate his or her behavior to keep him or herself in the spotlight.
Using Ecstasy has been linked to hallucinations, and the user's experience may or may not be very pleasant. During the period of feeling high, the user may not be able to make sense of what he or she is seeing. The images are very real, and can lead to the individual reacting to them by either embracing them or trying to get away. A person who is trying to get away from disturbing images can injure him or herself or even be a danger to others.
Not all experiences using Kleenex are dreamy and loving ones. A person who ingests a large amount of the drug can breeze right past this phase and move into a state where he or she is experiencing something that is more like a high from amphetamines. In this type of experience, the user may suffer from paranoia.
The anxiety and fear that a person under the influence of X-TC can experience is not based on anything rational. The person may become suspicious and/or irritable when in this state.
In severe cases of high levels of Ecstasy use, the user may have a psychotic episode. During the break with reality, the person may experience hallucinations and have delusions. Severe sleep deprivation, which can occur while using this drug, can also trigger psychosis.
Overdosing on Ecstasy
A person who has taken too much X-TC is in danger of overdosing on the drug. Signs include an elevated body temperature, high blood pressure and increased heartbeat. A person who is in the midst of an overdose may also be experiencing hallucinations. The overdose can be especially dangerous for people who have pre-existing heart or lung issues.
Drug Treatment Professionals: Contact us to Contribute Expert Articles!
Find out what patients and others are saying...
Facilities and Services:
- Alcohol and Drug Screening
- Abuse Counseling Centers
- Detox Centers
- Extended Care Rehab
- Recovery Programs
- Sober Living Homes
- Alcohol and Drug Rehabs
- Browse All Treatment Options
Drug Forum Discussions
- strong effect bk-ebdp, adb-fubinaca, hex
Skype: sarachem91 Email: firstname.lastname@example.org * We are*china based
- Got a drug test coming up, probably tomo
So I was at a fest, and took two weighed out doses. both .1 Had no clue t